MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC DOUBLE-SIDED TRIAL SPACER LORDOTIC 9MM/10MM HEIGHT; TEMPLATE

WRIGHTS LANE SYNTHES USA PRODUCTS LLC DOUBLE-SIDED TRIAL SPACER LORDOTIC 9MM/10MM HEIGHT; TEMPLATE
Catalog Number 03.841.009
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 01/16/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A review of the device history records has been requested.The device has been received, the investigation is in progress, no conclusion could be drawn at the time of filing this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that during a c4-c7 anterior cervical discectomy and fusion (acdf) procedure on (b)(6) 2019, a portion of the double-sided trial spacer lordotic broke off during impaction.While trialing the c6-7-disc space standard acis trial, the opposite side10mm trial head broke off at the weld point during impaction with a small mallet.Fragments were generated but were removed easily.After two (2) previous levels had been implanted after sizing, the correct size for implantation was 9mm, so there was no surgical complications or setbacks.Procedure was completed as scheduled.There was no surgical delayed.No patient consequence.Concomitant device reported: impaction inst: hammer/mallet: sp (part # unknown, lot # unknown, quantity 1).This report is for one (1) double-sided trial spacer lordotic 9mm/10mm height.This is report 1 of 1 for complaint (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.Additional narrative: part 03.841.009, lot t115434: release to warehouse date: april 08, 2015.Manufacture site: tuttlingen.A review of the device history records showed that there were no issues at the time of manufacturing of this device and its sub components that would contribute to the complaint condition.The raw material certificate was reviewed and the used material was according to the specification of the device.No non-conformance reports (ncrs) were generated during the production of this device.Review of the device history record of tuttlingen showed that there were no issues at the time of manufacturing of this device that would contribute to the issue outlined in this complaint.A product investigation was completed: visual inspection of the returned device revealed the long-shaft spacer-threads fractured/broke at the most proximal thread.The laser weld between the long-shaft and spacer also broke.No obvious material defects were noted at the fracture surfaces of the shaft and of the weld under 10x magnification.The received condition of the device agreed with the complaint description; the complaint was confirmed.Additional, some of the blue color coding/marking were found to be missing, and some of the etching was faded.No other damage was noted to the other features or components of the device.Dimensioning of the broken feature of the sleeve was not possible due to the received condition of the feature.The diameter of the shaft proximal to the broken threaded feature measured within specification.The relevant drawings were reviewed.Review of the device history record(s) showed that the lot went through the required steps during the inspection at the time of manufacturing and showed no issues concerning the material or material conditioning.Regarding the etch and product color coding/marking issues, after a visual inspection, it is determined that the reusable instrument device is worn from repeated use and servicing.The broken complaint condition was confirmed.During the investigation, no product design issues or discrepancies were observed that may have contributed to the complaint condition.No manufacturing issues were identified during investigation.As the event conditions were unknown, a root cause could not be determined.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Therefore, it has been determined that no corrective and/or preventive action is proposed.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
DOUBLE-SIDED TRIAL SPACER LORDOTIC 9MM/10MM HEIGHT
Common Device Name
TEMPLATE
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key8307467
Report Number2939274-2019-56319
Device Sequence Number1063817
Product Code HWT
UDI-Device Identifier10705034732206
UDI-Public(01)10705034732206
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 03/04/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number03.841.009
Device Lot NumberT115434
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/28/2019
Initial Date Received by Manufacturer 01/17/2019
Supplement Date Received by Manufacturer03/04/2019
Initial Report FDA Received Date02/05/2019
Supplement Report FDA Received Date03/08/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age67 YR
Patient Weight93